AREDS 2 and side effects

Posted by sally1b2b @sally1b2b, Jul 15, 2018

My eye doctor put me on Areds2 .it is causing an upset stomach, has anyone else had this ?

Interested in more discussions like this? Go to the Eye Conditions Support Group.

@p3ggy12

Have been taking Areds2 for several months now. Have severe muscle pain and my knees are very stiff and have a terrible time walking and getting up and down. So what else can you take besides AREDS 2 ???

Jump to this post

It’s the titanium dioxide coating. I find every time I take a pill that has this, I’m almost cripple. I found a chewable AREDS and now I’m fine.

REPLY

Does anyone notice weight gain while taking this?

REPLY
@mswtsx94

Does anyone notice weight gain while taking this?

Jump to this post

My OD said that I have the beginnings of MD.

Will get another OCT in 2 mos.

I took AREDS2 for a couple mos w/o any side effects. I was concerned about the total amt of Vits C/E, copper and zinc. Pharmacist checked it out for me and said that taking the MV that I was taking and AREDS 2 only put me 1.5 mg of Zinc over the upper limits. My OD said that I could take the Costco Trunature Vision Complex Lutein ( 25 mg) and Zeaxanthin ( 5 mg) instead.

Just read the NIH article posted by someone saying that AREDS2 was for intermediate/advanced MD.

Will check with Ophthalmologist ref AREDS next appt.

K

REPLY

Is there a list of side effects for Preservision Areds2?
I started taking this vitamin in early February 2024 and started getting a rash on my legs. Just wondering if the rash could be caused from this vitamin. The rash has now started spreading to other areas.

REPLY
@christyahlin

Is there a list of side effects for Preservision Areds2?
I started taking this vitamin in early February 2024 and started getting a rash on my legs. Just wondering if the rash could be caused from this vitamin. The rash has now started spreading to other areas.

Jump to this post

I searched for and never found a list of possible side effects for Preservision. Maybe I’m just not very good at googling. But I did find this site in my search and have followed it ever since. There is a long thread on the subject called “AREDS2 and Side Effects” on this site in which many people, including me, have described their experiences with Preservision. I would recommend reading thru that thread. https://connect.mayoclinic.org/discussion/areds/?pg=1#chv4-comment-stream-header

REPLY
@christyahlin

Is there a list of side effects for Preservision Areds2?
I started taking this vitamin in early February 2024 and started getting a rash on my legs. Just wondering if the rash could be caused from this vitamin. The rash has now started spreading to other areas.

Jump to this post

Call your Doctor or his nurse. There a few things I can think of that might be causing the rash.

REPLY
@christyahlin

Is there a list of side effects for Preservision Areds2?
I started taking this vitamin in early February 2024 and started getting a rash on my legs. Just wondering if the rash could be caused from this vitamin. The rash has now started spreading to other areas.

Jump to this post

Hello @christyahlin. I combined your discussion on side effects for Areds2 with an existing discussion titled, "AREDS 2 and side effects" - https://connect.mayoclinic.org/discussion/areds/. I did this so you could read through some of the past experiences of members and meet the members talking about similar experiences as yours.

REPLY

Hi
I have been taking preservision for 2 months and the only side effect is that I have gained 5+ pounds.
Has anyone else experienced this issue?

REPLY
Please sign in or register to post a reply.